I am a 54-year old woman. I was diagnosed with PBC in 1989 when liver biopsy was performed due to elevated transaminases and ggt. My symptoms are fatigue, problems with concentration and random intolerance to food. I am not jaundiced and I don't suffer from pruritus. I am active, work and take care of my family.
My transaminase levels are 5 times above normal and my ggt raised from 300 to 500 in the past year.
What kind of tests/treatment would you suggest for me?
The symptoms can be due to primary biliary cirrhosis. High concentrations of GGT are found in the liver, bile ducts, and the kidney. Hence kidney and urinary problems could be causing the high GGT level as well. Greater-than-normal levels of GGT may also indicate: congestive heart failure , cholestasis (congestion of the bile ducts) , hepatitis , liver ischemia (blood flow deficiency), liver necrosis, liver tumor, high alcohol intake, use of hepatotoxic drugs (drugs toxic to liver). Transaminases may also be high due to PBC. Maybe you need a dose adjustment of urseodeoxycholic acid. Do discuss this with your doctor. Take care!
The medical advice given should not be considered a substitute for medical care provided by a doctor who can examine you. The advice may not be completely correct for you as the doctor cannot examine you and does not know your complete medical history. Hence this reply to your post should only be considered as a guiding line and you must consult your doctor at the earliest for your medical problem.
Thank you very much for your answer. I went to see my gastroenterologist at once. He performed gastroscopy and abdomen US - both findings are normal, I have no esophageal varices and my liver is not enlarged, intrahepatic bile ducts are normal. Spleen is slightly enlarged.
He prescribed me Ursodeoxycholic acid capsules 250 mg BID and referred me for control biopsy at the clinic. I'm not sure about this because I've already done two liver biopsies, both with different diagnosis and no treatment in either case.
I'd like to know your opinion on the prescribed drug and if you have any further suggestions or comments for me. Thank you!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.